Hail, Kenton
- When
- April 8, 10:27 AM EST to 10:30 AM EST
- Where
- Kenton County, 0.09 mi WSW of Atwood
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.870, -84.532
A fast moving MCS moved through the Ohio Valley during the morning of April 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A fast moving MCS moved through the Ohio Valley during the morning of April 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 8, 9:51 AM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1051 AM EDT WED APR 8 2015 .SYNOPSIS... A FRONTAL BOUNDARY NEAR THE AREA WILL KEEP CHANCES FOR SHOWERS IN AND THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY MORNING. AFTER A COLD FRONT MOVES THROUGH FRIDAY MORNING HIGH PRESSURE WILL WORK INTO THE REGION FOR THE START OF THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ORGANIZED SYSTEM OF CONVECTION HAS MAINTAINED ITSELF UPON ENTRY INTO THE WESTERN PORTION OF THE CWA...AND SIGNS ARE THAT IT WILL CONTINUE TO HOLD TOGETHER AND MAY EVEN INTENSIFY SOME AS IT PROPAGATES EASTWARD ACROSS THE CWA FROM LATE MORNING THROUGH EARLY/MID AFTERNOON. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE CWA MAINLY ALONG/SOUTH OF INTERSTATE 70. MAIN THREAT IS DAMAGING WIND GUSTS...ALTHOUGH THERE MAY BE LOCALIZED LARGE HAIL. SYNOPTICALLY...THERE IS A QUASI-STATIONARY BOUNDARY DRAPED ACROSS CENTRAL/WESTERN OHIO. NEAR THIS BOUNDARY AND TO IT/S SOUTH IS WHERE THE BEST MOISTURE/INSTABILITY WILL RESIDE AND WHERE THE SEVERE WEATHER POTENTIAL EXISTS. THIS BOUNDARY LIKELY DOESN/T MOVE MUCH DURING THE DAYTIME. THE FATE OF THIS MCS WILL HELP DETERMINE WHAT OCCURS LATER THIS AFTERNOON. CONVECTIVE EVOLUTION/DETAILS ARE QUITE UNCERTAIN IN THE WAKE ON THIS MCS AND DIFFERENT MODELS SHOW DIFFERENT SOLUTIONS. HAVE BEEN FOLLOWING NSSL WRF-ARW MOST CLOSELY UP TO THIS POINT...ALTHOUGH LATEST RUN OF THE HRRR HAS NOW PICKED UP THE MCS SHOWING A SIMILAR SOLUTION FOR WRF. THERE MAY BE A BREAK LULL IN ACTIVITY AFTER THIS MCS MOVES THROUGH ALTHOUGH THE TAIL OF IT MAY RE-ACTIVATE SOONER MAINLY ACROSS NORTHEAST KENTUCKY AND THEN ADDITIONAL THUNDERSTORM DEVELOPMENT THEN MAY FOLLOW SUIT THROUGH EVENING. POPS/WX HAVE BEEN RE-WORKED TO REFLECT THIS THINKING. HAVE LOWERED MAX BY A DEG OR TWO GIVEN LOTS OF CLOUDS/CONVECTION BUT STILL EXPECT CWA TO RISE AOA 70 FOR MAXIMA THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... EXPECT A LULL OR A DECREASE IN THE PRECIPITATION COVERAGE BRIEFLY AT THE START OF THE SHORT TERM. ANOTHER DISTURBANCE WILL MOVE THROUGH TONIGHT HOWEVER BRINGING A RETURN OF PRECIPITATION TO THE REGION. YET ANOTHER WAVE BRINGS ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE FA ON THURSDAY. SOME OF THE THUNDERSTORMS ON THURSDAY MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. A COLD FRONT APPROACHES THURSDAY EVENING AND MOVES THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. AS THIS STRONG COLD FRONT WORKS THROUGH THE REGION THERE IS THE POTENTIAL FOR A DAMAGING WIND THREAT. HIGH PRESSURE WILL THEN WORK INTO THE FA DURING THE DAY ON FRIDAY. COOLER AND DRIER AIR WILL WORK INTO THE AREA FOR THE START OF THE WEEKEND. NOT EXPECTING TEMPERATURES TO DROP MUCH WEDNESDAY NIGHT WITH LOW TEMPERATURES IN THE MIDDLE 50S TO THE LOW 60S. DECENT SOUTHERLY FLOW ON THURSDAY WILL ALLOW TEMPERATURES TO RISE INTO THE 70S TO AROUND 80. WIND GUSTS WILL REACH UP AROUND 35 MPH AT TIMES ON THURSDAY. ADDITIONAL WIND GUSTS ARE EXPECTED EARLY FRIDAY MORNING AS THE FRONT MOVES THROUGH AND THE WINDS PICK UP. CLOUD COVER IS EXPECTED TO DECREASE FRIDAY NIGHT. THIS WILL ALLOW TEMPERATURES TO DROP OFF FRIDAY NIGHT. WITH THE DECREASE IN CLOUDS AND THE COOLER AIR MASS WORKING INTO THE REGION ON FRIDAY TEMPERATURES WILL DROP DOWN INTO THE 30S ACROSS A LARGE PORTION OF THE FA FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... SURFACE HIGH PRESSURE AND A DRIER AIRMASS WILL BUILD INTO THE AREA SATURDAY BEFORE SLIDING OFF TO THE EAST THROUGH THE DAY ON SUNDAY. HIGHS ON SATURDAY WILL BE NEAR OR SLIGHTLY BELOW NORMAL...RANGING FROM THE MID/UPPER 50S NORTH TO LOW 60S SOUTH. AS WE START TO GET INTO SOME RETURN FLOW...HIGHS ON SUNDAY WILL PUSH UP INTO THE 60S ACROSS THE ENTIRE FA. LOWS SATURDAY NIGHT WILL BE DEPENDENT ON HOW FAST THE HIGH BUILDS IN AND THEN PUSHES OFF TO THE EAST. WE MAY END UP WITH THE BEST RADIATIONAL COOLING ACROSS OUR WEST SATURDAY MORNING AND THEN OUR EAST FOR SATURDAY NIGHT/SUNDAY MORNING. WILL GENERALLY KEEP LOWS IN THE UPPER 30S TO LOWER 40S...BUT SOME COLDER READINGS WILL BE POSSIBLE IF OPTIMAL RADIATIONAL COOLING DEVELOPS. IN DEVELOPING WAA...EXPECT SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS TO DEVELOP SUNDAY NIGHT. PCPN SHOULD THEN BECOME MORE WIDESPREAD MONDAY INTO MONDAY NIGHT AS SHORTWAVE ENERGY PUSHES EAST TOWARD THE REGION. EXPECT HIGHS ON MONDAY IN THE UPPER 60S TO LOWERS 70S. AS THE SHORT WAVE PUSHES OFF TO THE EAST...PCPN SHOULD TAPER OFF THROUGH THE DAY ON TUESDAY WITH HIGHS GENERALLY IN THE 60S. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... FRONT NEAR KDAY TO KCMH SHOULD LIFT NORTH OF THOSE SITES VERY NEAR THE BEGINNING OF THE TAF PERIOD WHICH WILL TAKE LIFR CONDITIONS WITH IT. OTHERWISE VFR TO START. BUT STORMS IN ILLINOIS ARE EXPECTED TO CONTINUE EAST AND AFFECT ALL TERMINALS IN THE EARLY PART OF THE PERIOD. IT APPEARS AFTER THOSE STORMS MOVE THROUGH THAT THERE WILL BE A LULL IN AN ACTIVITY. SOUTH WINDS MAY GUST TO BETWEEN 20 AND 25 KT DURING THIS TIME PERIOD. CHANCE FOR MORE STORMS INCREASES AFTER 20Z AND CONTINUES TO OR SHORTLY AFTER 00Z. SHOULD BE ANOTHER LULL OVERNIGHT UNTIL LATE IN THE TAF PERIOD WHEN YET MORE SHOWERS AND STORMS WILL BE POSSIBLE. HOWEVER AT THIS POINT OUTSIDE OF CONVECTION IT APPEARS THAT VFR WILL PREVAIL. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY AND THURSDAY NIGHT. MVFR CEILINGS AND VISIBILITIES POSSIBLE THURSDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...BPP SHORT TERM...NOVAK LONG TERM...JGL AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1058 AM EDT WED APR 8 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1058 AM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. ONE ROUND OF THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM WEST TO EAST THROUGH MID AFTERNOON. SOME OF THESE STORMS WILL LIKELY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. IN ADDITION...THERE IS THE POTENTIAL FOR LOCALIZED FLOODING DUE TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THROUGH FRIDAY MORNING THERE IS THE POTENTIAL FOR SOME LOCALIZED FLOODING ISSUES. IN ADDITION TO THE FLOODING THREAT...THERE IS ALSO THE POTENTIAL SEVERE THREAT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE THREATS. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED FOR TODAY. SPOTTER ACTIVATION MAY ALSO BE NECESSARY ON THURSDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1111 AM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HAIL 1 S XENIA 39.67N 83.94W
04/08/2015 M0.50 INCH GREENE OH TRAINED SPOTTER
&&
BCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1119 AM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM HAIL 1 W ALLENSVILLE 38.88N 85.04W
04/08/2015 E0.88 INCH SWITZERLAND IN TRAINED SPOTTER
&&
JDRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1120 AM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 5 NW LEBANON 39.48N 84.27W
04/08/2015 WARREN OH LAW ENFORCEMENT
POWER POLE DOWN IN RED LION.
1056 AM TSTM WND DMG 2 SE FRANKLIN 39.53N 84.27W
04/08/2015 WARREN OH LAW ENFORCEMENT
TREE DOWN IN FRANKLIN TOWNSHIP.
&&
BCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1121 AM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM TSTM WND GST KILN WILMINGTON APT 39.43N 83.79W
04/08/2015 M51 MPH CLINTON OH ASOS
&&
KURZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1124 AM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM TSTM WND DMG CENTERVILLE 39.64N 84.14W
04/08/2015 MONTGOMERY OH PUBLIC
SEVERAL LARGE BRANCHES DOWN
&&
KURZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1125 AM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG RICHMOND 39.83N 84.89W
04/08/2015 WAYNE IN PUBLIC
SEVERAL DOWNED TREES
&&
KURZThe Cincinnati radar (KILN), 87 km away, was scanning. The volume nearest the first event began at 15:26 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Numerous large tree branches were downed in the Vanceburg area.
Numerous large tree branches were downed in the Tollesboro area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562087, 562088, 562089, 566185, 562090.